MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DESIRE LASER; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DESIRE LASER; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number LIGHTSHEER DESIRE LASER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts have been made by two (2) phone calls and one (1) emails to obtain; patient treatment settings, patient information, patient photos, which were provided.Lumenis did not receive any information which reasonably suggests that the device failed to meet its performance specifications or otherwise fail to perform as intended; thus lumenis does not believe there was a malfunction in this event.A lumenis clinical training director and healthcare professional reviewed the reported event details and concluded that "(b)(6) y/o female treated by the light sheer desire.Pt described on the adverse event form as either a iii or iv skin type.Treatment was with the high speed hp and was reported between 6-8 joules single pulse and custom pulse duration on a medium vacuum setting.These exact settings were not found in the lightsheer desire manual under skin type iii, or iv.And therefore are not presets.The vacuum preset is never on medium.The root cause of the failure is a user error due to not establishing the proper skin type.Skin type iv patients require a long waiting period after a test spot.The legs in the photo appear darker than a skin type iii in my opinion and also appear that they could have been sun exposed.Note also show that a reaction was seen 24 hrs after treatment.Resolution of hypopigmentation following cannot be determined.Patients are encouraged to stay out of the sun.Possible effects could be prolonged hypopigmentation.The lumenis clinical training director and healthcare professional than determined the injury to be 'moderate injury'.While the information received to date does not confirm that a malfunction had occurred, the injury was defined as 'moderate' and because of the lack of information regarding the chance of permanent impairment, the company is reporting the event.The most probable cause of the reported event is a user error, a failure on the part of the device operator to follow instructions described in the user manual.Should additional information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A user facility reported that one (1) patient sustained burn to the upper and lower legs following treatment with lumenis lightsheer desire laser.The reported event occurred in (b)(6) 2018 but was reported to lumenis only on (b)(6) 2019.

Brand Name
LIGHTSHEER DESIRE LASER
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692 ,
IS  20692,
MDR Report Key8481937
Report Number3004135191-2019-00040
Device Sequence Number19190505
Product Code GEX
UDI-Device Identifier07290109140384
UDI-Public07290109140384
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DESIRE LASER
Device Catalogue NumberSA-1170000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR